I was prescribed Neurontin 3 weeks ago; 300mg x 3. The first day one pill knocked me on my butt, and
- 20 Apr 2012 by 1974tmw
- 20 Apr 2012
- neurontin, anxiety
... it took me a week to build up to 3. After 9 days I couldn't function at all, and went down to 2. I spent 3 days at 600mgs, and the past 2 days at 300mg once at night. Am I safe to stop?
I was prescribed it as an alternative to the benzos I had been on for years. I recently ended tapering down from 1.5mgs to a dose of .25 mgs a day. I had to wean after my son stole it for recreation and the fear and withdrawal was awful. I didn't want to return so this was another option.
I'm not a doctor I am assuming that you have restless leg syndrome... Is that correct? The first question I would ask you is the 300 mg at night helping with the RLS? Do you have a carryover effect during the morning? If it is helping and you don't have much carryover why would you want to stop the Neurotin at night. You would have to talk to your doctor but if this is helping you can be on other medications and still be on Neurotin at night. There are other medications that can be given for RLS but many have the same qualities as a benzo. You could try 300 mg of Neurotin every other night for about 4 days and then stop... It sounds like you are very sensitive to medication and this would be a slow taper.
I don't have RLS, it's being used for the treatment of general anxiety. I am sensitive to meds, and I feel terrible on it. Cloudy headed, searching for words, loss of appetitie, thirsty all the time, diarrhea, trouble sleeping..I feel high all the time and run down. I'm scared about withdrawal, I read too much lol. I do notice by 24 hours I've got a bad headache, overheating, just don't feel myself at all.
If you are taking it for anxiety and are having such bad reactions then you should stop you have been on it long enough to get a feel for it, and if your body will tolerate it... and it sounds like you aren't tolerating it well. I would still do the slow taper as discussed. The good news is that neurontin can be used with other medication that can help you. I understand your concern about the benzos and your son, does that continue to be a problem? Is there anyway you can lock up your benzos where he can't get to them? If you have a good friend or neighbor you might be able to get enough of the benzos for a day or two and lock the rest at their home. It seems terribly unfair that you have had to stop the medication that has helped you for so long due to a family situation. There are others out there including Inderal, Visteral, and some of the SSRIs. All have side effects that you may or may not tolerate.
Have you talked to your doctor about the other medications that are available for anxiety? I am also very sensitive to medication but was able to tolerate the Visteral but not the SSRIs. But there are lots of people on this site that will swear by any number of the SSRIs. Each person is different and finding the right medication for you may take abit of exploring. Oh, I forgot Buspar it is really not a traditional SSRI but does work well for some people with anxiety.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jul 2010 • 2 answers
Posted 14 Oct 2012 • 12 answers
Posted 23 Mar 2013 • 3 answers
Posted 6 Oct 2014 • 1 answer
Posted 17 Jan 2016 • 2 answers